Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 503, NWS Jackson, MS

June 29, 2001Leflore County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jun 29, 2001, 5:50 PM CDT for Leflore County, Mississippi. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 29, 2001, 5:50 PM CDT (22:50 UTC)
Expired
Jun 29, 2001, 6:15 PM CDT
In force
25 min
Issued by
NWS Jackson, MS
Area
Whole counties

County Leflore County, MS

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 10.8 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2001-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 72 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2001-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 75 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
72 J/kg
Mixed-layer CIN
-123 J/kg
Mixed-layer LCL
1018 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
75 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 292250
SVRJAN
MSC083-292315-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
550 PM CDT FRI JUN 29 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LEFLORE COUNTY IN NORTH CENTRAL MISSISSIPPI

* UNTIL 615 PM CDT

* AT 550 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
A   SEVERE THUNDERSTORM 13 MILES SOUTHWEST OF SIDON...MOVING 
NORTHEAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL...
  BE NEAR SIDON...ITTA BENA AT 615 PM CDT

WINDS UP TO 60 MPH ARE LIKELY WITH THIS STORM.

HAIL TO THE SIZE OF DIMES IS LIKELY WITH THIS STORM.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 2:30 PM CDT, 3 hours 20 minutes earlier.

Area forecast discussion, Jun 29, 2:30 PM CDT, 3 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
230 PM CDT FRI JUN 29 2001

THE 500 MB LOW THAT HAS AFFECTED THE REGION THE PAST WEEK IS STILL
IN EXISTENCE. MODEL GUIDANCE FOR BOTH THE AVN AND ETA IS CONSISTENT
IN TRACKING THE LOW INTO CENTRAL ARKANSAS ON SATURDAY AND THEN
QUICKLY INTO SOUTH TEXAS BY SUNDAY. THE POSITION OF THE 500 MB LOW
ON SATURDAY SHOULD HELP TO BRING A GOOD CHANCE OF SHOWERS AND
THUNDERSTORMS TO THE FORECAST AREA, ESPECIALLY WESTERN SECTIONS.
THEN, GENERALLY EXPECT SCATTERED SHOWERS AND THUNDERSTORMS AGAIN ON
SUNDAY. THE WEATHER SHOULD BE MOST ACTIVE DURING THE AFTERNOON AND
EARLY EVENING HOURS, BUT IN THIS WEATHER REGIME, STORMS COULD OCCUR
AT ANY TIME. WILL STAY CLOSEST TO AVN MODEL GUIDANCE FOR POPS.
BELIEVE NGM POPS ARE FAR TOO LOW THROUGH THE PERIOD. CHANCE OF
SEVERE THUNDERSTORMS WILL BE MINIMAL, BUT AN ISOLATED SEVERE STORM
WILL BE POSSIBLE, MAINLY DURING THE AFTERNOON HOURS.

EXPECT TEMPERATURES TO CONTINUE TO BE SLIGHTLY BELOW NORMAL THROUGH
SUNDAY, BUT BELIEVE AVN GUIDANCE IS TOO COOL WITH TEMPERATURES. WILL
STAY CLOSEST TO THE NGM MOS MODEL GUIDANCE FOR TEMPERATURES.

24 HOUR QPF DISCUSSION: COUNTIES AND PARISHES ALONG AND WEST OF THE
MISSISSIPPI RIVER SHOULD HAVE THE GREATEST COVERAGE OF THUNDERSTORMS
THROUGH SATURDAY AFTERNOON. EXPECT UP TO ONE TENTH OF AN INCH AREAL
COVERAGE FOR THIS EVENING, GENERALLY WEST OF A GREENVILLE TO
VICKSBURG TO NATCHEZ LINE. FOR SATURDAY AFTERNOON, AGREE WITH HPC
QPF GUIDANCE THAT THIS SAME AREA (MAINLY WEST OF THE MISSISSIPPI
RIVER) SHOULD AGAIN BE THE MOST ACTIVE WITH UP TO TWO TENTHS OF AN
INCH OF AREAL COVERAGE. THE AREAL RAINFALL COVERAGE SHOULD BE
LESS FARTHER EAST.

.EXTENDED...
THE UPPER LEVEL LOW THAT HAS AFFECTED THE REGION THE PAST WEEK WILL
FINALLY BE OUT OF THE PICTURE AS IT MOVES INTO MEXICO AND
DISSIPATES. THE UPPER LEVEL PATTERN OVER THE LOWER MISSISSIPPI
VALLEY WILL BE VERY WEAK THROUGH THE EXTENDED PERIOD. A WEAK COLD
FRONT MAY JUST MAKE IT INTO NORTHERN MISSISSIPPI BY THURSDAY.
HOWEVER, THE FRONT IS NOT LIKELY TO HAVE MUCH AFFECT ON THE FORECAST
AREA. TEMPERATURES WILL BE SEASONAL, WITH CONTINUED CHANCE OF
AFTERNOON AND EVENING THUNDERSTORMS EACH DAY.

.PRELIM NUMBERS...
JAN 68/89/70/89 2534
MEI 66/89/68/90 2424

.JAN...
MS...NONE.
LA...NONE.
AR...NONE.
15

In the hours before

Special weather statement, Jun 29, 2:31 PM CDT, 3 hours 19 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
301200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
231 PM CDT FRI JUN 29 2001

...THUNDERSTORMS...
WIDELY SCATTERED THUNDERSTORMS WILL OCCUR OVER PARTS OF NORTHEAST
LOUISIANA AND MUCH OF MISSISSIPPI DURING THE AFTERNOON AND EARLY
EVENING. ISOLATED THUNDERSTORMS OVER NORTHEAST LOUISIANA AND WEST
AND NORTH MISSISSIPPI WILL HAVE THE POTENTIAL FOR SEVERE WEATHER.

THE LEADING EDGE OF AN AREA OF SHOWERS AND THUNDERSTORMS WILL
TRACK ACROSS NORTHEAST LOUISIANA AND WEST SECTIONS OF MISSISSIPPI
THIS AFTERNOON. THUNDERSTORMS WILL GENERALLY WEAKEN AS THEY MOVE
INTO CENTRAL AND SOUTHEAST MISSISSIPPI. THE AIR MASS REMAINS
UNSTABLE ENOUGH OVER NORTHERN SECTIONS OF MISSISSIPPI TO SUPPORT
ISOLATED SEVERE WEATHER DEVELOPMENT IN STORMS THAT DEVELOP BEFORE
EVENING COOLING HAMPERS CONVECTION.

THE PRIMARY SEVERE WEATHER THREAT FROM THUNDERSTORMS THIS
AFTERNOON AND EVENING WILL BE ISOLATED CASES OF DAMAGING WIND TO
60 MPH AND HAIL TO THE SIZE OF DIMES. THE SEVERE THREAT WILL
DIMINISH QUICKLY AFTER SUNSET.

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
SHOULD 	NOT BE NEEDED THROUGH TONIGHT.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

Nearby

Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.